MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.160S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the tfna nail was broken.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant device reported: unk- helical blade (part # unknown; lot # unknown; quantity: unknown), unk - screws: locking (part # unknown; lot # unknown; quantity: unknown).This report is for one (1) 11mm/130 deg ti cann tfna 400mm/right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 11mm/130 deg ti cann tfna 400mm/right - sterile (p/n: 04.037.160, lot number: h693627) was received at us customer quality (cq).Visual inspection of the complaint device showed the device was broken at the proximal slot.Drill marks were observed within the slot.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: head od = 15.66 +/- 0.1mm measured dimensions: head od distal to break = 15.63mm, conforming head od proximal to break = 15.63mm, conforming device used - caliper ca818.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device has broken at the proximal slot and shows drill marks.Pie and pia has been launched to address the identified issue.The need for further corrective/preventive action will be assessed within the pie.Further investigation will not be conducted in this complaint as it will be addressed within pie.No definitive root cause could be determined based on the provided information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10404200
Report Number2939274-2020-03526
Device Sequence Number2991080
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot NumberH693627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LCK SCRW W/T25 STARDRV 54MM F IM NAIL; 5.0MM TI LOCK SCRW W/T25 STARDR 60MM F IM NAIL; TFNA HELICAL BLADE 100MM STERILE; UNK - END CAPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight86